MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZILVER 635 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number ZIB6-125-14.0-60
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow up report will sent within 30 days following the completion of the investigation.
 
Event or Problem Description
The stent did not deploy uniformly.The stent remained where placed and did not straighten post dilation.
 
Additional Manufacturer Narrative
(b)(4) device of lot c1234857 was implanted in the patient and was not returned for evaluation.From the information provided, a document based investigation was carried out.From the customer testimony, the patient did not have a calcified anatomy, but did exhibit some tortuosity.The patient had pre-existing venous disease.The device was implanted in the iliac vein.There was no deployment difficulties reported.The stent remained inside the patient, and no additional procedures were required as a result of this occurrence.Imaging of the implanted stent (x-ray, ct scan, angiography etc.) were not available at the time of investigation.There is no evidence that this incident did not occur.Therefore, the customer complaint is confirmed based on the customer testimony.A possible root cause for this occurrence could be the tortuous patient anatomy.In addition, zilver 635 biliary stents are indicated for use in the biliary tree.As per customer testimony, the stent was implanted in the iliac vein.Implanting the stent in a non-indicated location may have contributed to the stent deformation.However, the conditions of use cannot be replicated in the laboratory environment, imaging is unavailable and the device was not available for evaluation.Therefore, a definitive root cause of this event cannot be determined.As per product ifu, under the intended use section: ¿the zilver 518 and 635 biliary stents are intended for palliation of malignant neoplasms in the biliary tree.¿ all zib6 (zilver 635 biliary) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records for this lot did not reveal any discrepancies which could have contributed to this complaint issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.The patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the conclusion of the investigation into this event.Event description submitted as follows: the stent did not deploy uniformly.The stent remained where placed and did not straighten post dilation.

Brand Name
ZILVER 635 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6035889
Report Number3001845648-2016-00294
Device Sequence Number10849739
Product Code FGE
UDI-Device Identifier10827002362458
UDI-Public(01)10827002362458(17)190527(10)C1234857
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K051124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIB6-125-14.0-60
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2016
Supplement Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1